Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online
Ask a Urologist   »  

Having urge to urinate. On amoxicillin for sinus infection. Tested negative for UTI. What is wrong?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Yesterday morning I woke up with a sudden urge to urinate. After going, the urge continued all day. Today is was there off and on but not as strong. I have no back pain, no fever and was just on ammoxicillian for 10 days ending last week for a sinus infection.

I did a home uti test and the results came back negative. I had a CBC done in April and everything came back normal. What could this be? It came on over night. I do have external hemeroids and an inguinal hernia that needs surgery.

Should I go to the doctor or wait a few days. I know it's not an std bc I was recently checked and came back negative. I do masturbate quite a bit, like 2x per day. I am 29 and healthy.
Posted Mon, 13 Aug 2012 in Urinary and Bladder Problems
Answered by Dr. Pragnesh Vachharajani 45 minutes later

Thanks for posting your query.

There could be various reasons for frequent urge to urinate that you have.

The common ones possible in your case are:

Urinary tract infection: The lining of the urethra (the tube that carries urine from the bladder out of the body) and bladder becomes inflamed and irritated due to byproducts of an infection (blood, white blood cells, bacteria). This irritation of the bladder wall causes the urge to empty the bladder frequently (called frequency).

Interstitial cystitis: This condition is characterized by pain in the bladder and pelvic region, often leading to frequent urination.

Drinking too much: Ingesting more fluids than your body needs can cause the body to urinate more often.

Artificial sweeteners, alcohol, caffeine and other foods: Alcohol and caffeine can act as diuretics, which can cause more frequent urination. Carbonated drinks, artificial sweeteners, and citrus fruits are known to irritate the bladder, causing more frequent urination

You have been tested negative for UTI, might be because you are already taking an antibiotic for other indication.

Please wait for day or two, if thing does not improve then you need to visit doctor and your doctor after examination may ask some tests like ultrasound,urine examination to determine the cause.

I hope this helps.

Please feel free to ask again if you have something more to ask.

Wishing you good health.



Above answer was peer-reviewed by
Follow-up: Having urge to urinate. On amoxicillin for sinus infection. Tested negative for UTI. What is wrong? 13 hours later
My mother thinks that the amoxicillin may have killed off the good bacteria in my stomach. She says she gets this frequent need to urinate after taking antibiotics and suggested I take a "good bacteria" supplement and eat yogurt.

Is that possibly causing this? I have no other symptoms other than a constant urge to urinate? I got the supplements. If it doesn't improve within 48 hrs I'll go to the doctor
Answered by Dr. Pragnesh Vachharajani 6 hours later

Good to hear from you again.

Your mother is partially right that at times antibiotics taken kill the normal gut flora,but that can not lead to frequent urge to urinate.It can lead to disturbance in bowel movement but not urination.

This is a different issue altogether.

Please follow the advise given earlier and visit doctor if not improved.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor